# SDR NWAA080736302

- Difficulty date: February 28, 2008
- Submitted: February 29, 2008
- Operation: Air carrier
- Aircraft: N662US
- Make and model: Boeing 747451
- Aircraft serial: 23720
- Aircraft time: 79,760 hours, 10,233 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Oven
- Condition: Contaminated
- Location: Galley
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: F, A

## Discrepancy

AFTER TAKEOFF, NR 2 MAIN TANK FORWARD PUMP MESSAGE AND LIGHT CAME ON, FOLLOWED BY RIGHT UTILITY BUSS LIGHT AND MESSAGE.  PERFORMED FUEL PUMP PROCEDURE AS PER COM FIRST AND COMPLIED.  THEN PERFORMED RIGHT UTILITY PROCEDURE AS PER COM AND COORDINATED WITH PURSER.  HER REPORT THERE AFTER WAS ACRID ODOR AND FUZZY VISIBILITY BUT NO FIRE WAS VISIBLE.  ODOR WAS REPORTED AT BOTH ENDS OF THE CABIN.  AN EMERGENCY WAS DECLARED AND AN IMMEDIATE LANDING (UNEVENTFUL) WAS MADE BACK AT NRT.  MAINTENANCE REMOVED AND REPLACED CONTROL UNIT BUSS, BOOST FUEL PUMP, LOAD CONTROL UNIT, EPESC (ENHANCED PASSENGER ENTERTAINMENT SYSTEM), RELAY R50, AND C/B C401, OVEN CONTROLLER, AND NEED TO REPLACE 2 OVEN RELAYS AND OVEN.  ALSO INSPECTED OVEN AND COFFEE CONNECTORS, FEEDER LINES AND CONNECTORS, UTILITY POWER, RECIRCULATION FANS, GALLEY ELECTRIC DISTRIBUTION, ALSO INSPECTED FORWARD AND AFT CARGO COMPARTMENT CEILING AREAS AND FOUND NO ABNORMALITIES.  EVERYTHING CHECKED FINE.  DID FIND GALLEY UNIT 1 OVEN CONTAMINATED WITH BURNED FOOD RESIDUE AND EMITTING A STRONG ODOR WHEN HEATED.  OVEN IS TO BE REPLACED.  PULLED AND COLLARED OVEN C/B.  AIRCRAFT CHECKED GOOD, AND WAS RETURNED TO SERVICE.
